MAUDE Adverse Event Report: STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED

STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED
Model Number 5038-2-110
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that a self-drilling half pin apex ø 3 mm, 110 x 25 mm broke during surgery could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Based on investigation, the root cause was attributed to be user related.The surgeon used the self-drilling half pin apex ø 3 mm, 110 x 25 mm in a navigation procedure.This is off-label use.Indeed, the operative technique of this system states clearly that ¿apex pins are not intended for navigation procedure purposes¿.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Labeling extracts.The operative technique (apex-st-1 en apex pins op tech) was reviewed: ''pin insertion guidelines [.] caution: apex pins are not intended for navigation procedure purposes.'' [original statement(s)] the instruction for use (v15013 rev n non active implant ifu ot-ifu-105 rev 3) was reviewed: ''ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.[.] for your information, avail yourself of the training courses and publications offered (e.G.Operative techniques).'' [original statement(s)].
 
Event or Problem Description
It was reported that during a navigated primary tka on patient's right knee, 2 apex pins broke off at time of insertion.The surgeon took x-rays and determined that it would cause the patient more harm to remove the broken pieces than leaving them in would be.Rep reported that there was no surgical delay and that the procedure was completed successfully.Rep also reported that no further medical reports, patient data, or x-rays are available due to surgeon policy.

Brand Name
SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6874124
Report Number0008031020-2017-00525
Device Sequence Number16318363
Product Code JDW
UDI-Device Identifier07613327091748
UDI-Public(01)07613327091748(10)V51022
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K861766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5038-2-110
Device Catalogue Number50382110
Device Lot NumberV51022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Initial Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR